mcarterbrown.com  

General Chat MCB's Coffee House: Pull up a seat, and grab your favorite caffeinated beverage. Non-paintball related chat within.

Reply
 
Thread Tools
Old 02-22-2013, 05:30 AM   #1 (permalink)
Post Whore
 
foldadoom's Avatar
 
Join Date: Oct 2006
Location: Nuuuuu Zealand
Send a message via MSN to foldadoom

anyone on long term opiates?

just a query, going for an MRI in a few weeks (thought I had bulged a disc at L4) looks like i may have split the labial cup that the hip joint sits in.....dont ask.

But been using 8 Tramadol a day with a couple of diazpan for the last month or so and other anti-inflams, my question is (the Tramadol seems to nothing for me in terms of side effects) has anyone here used them long term....did you have issues stopping, i hear they can be habit forming, i don't really want to be using them for ever.
__________________
foldadoom is offline   Reply With Quote
Old 02-22-2013, 05:39 PM   #2 (permalink)
BEES BEES BEES
 
Harbinger[TG]'s Avatar
 
Join Date: Apr 2007
Location: Earth
Send a message via MSN to Harbinger[TG]

Fan of EMR
I was on a few various things a few months ago for my surgery. They didn't do much, so I had no trouble stopping. some are chemically addictive and some are addictive because they work. ie, if you need a green m&m to sleep, the drug isn't addictive, the sleeping is. I would think that over time there could be issues. I have never had to take PKs for any length of time like other meds.
__________________
TRAILGUNNERS SCENARIO | RULES and FAQs
Harbinger[TG] is offline   Reply With Quote
Old 02-22-2013, 07:40 PM   #3 (permalink)
Post Whore
 
foldadoom's Avatar
 
Join Date: Oct 2006
Location: Nuuuuu Zealand
Send a message via MSN to foldadoom

Quote:
Originally Posted by Harbinger[TG] View Post
I was on a few various things a few months ago for my surgery. They didn't do much, so I had no trouble stopping. some are chemically addictive and some are addictive because they work. ie, if you need a green m&m to sleep, the drug isn't addictive, the sleeping is. I would think that over time there could be issues. I have never had to take PKs for any length of time like other meds.
yeah I know what you mean, i don't believe i have an addictive personality, i used anabolic steroids for a few years, when i decided it was time to stop i did, no issues (where as other guys I knew "couldnt" give up) i was just curious to other people experiences.
__________________
foldadoom is offline   Reply With Quote
Old 02-22-2013, 11:11 PM   #4 (permalink)
Active Member
 
tac0cat's Avatar
 
Join Date: Sep 2006
Location: SOCAL

I know people who have had issues with tramadol. ( suicidal thoughts, and tremors )

Just make sure that you have someone who knows what medications you are taking, when you are supposed to be taking them, and potential side effects. So when you do get off of them, if there are any withdrawal effects you have someone who can help you manage with them better.

The person I know had issues when they stopped taking the medication. If you have any questions feel free to pm me
__________________
aruuugah

WTB RTR Gargoyle
tac0cat is offline   Reply With Quote
Old 02-22-2013, 11:14 PM   #5 (permalink)
Post Whore
 
foldadoom's Avatar
 
Join Date: Oct 2006
Location: Nuuuuu Zealand
Send a message via MSN to foldadoom

Quote:
Originally Posted by tac0cat View Post
I know people who have had issues with tramadol. ( suicidal thoughts, and tremors )

Just make sure that you have someone who knows what medications you are taking, when you are supposed to be taking them, and potential side effects. So when you do get off of them, if there are any withdrawal effects you have someone who can help you manage with them better.

The person I know had issues when they stopped taking the medication. If you have any questions feel free to pm me
cheers thanks for that
__________________
foldadoom is offline   Reply With Quote
Old 02-22-2013, 11:23 PM   #6 (permalink)
Active Member
 
tac0cat's Avatar
 
Join Date: Sep 2006
Location: SOCAL

Quote:
Originally Posted by foldadoom View Post
cheers thanks for that
np, glad i could help
__________________
aruuugah

WTB RTR Gargoyle
tac0cat is offline   Reply With Quote
Old 02-22-2013, 11:27 PM   #7 (permalink)
Moose!
 
War0411's Avatar
 
Join Date: Sep 2011
Location: Waco, Tx.

CCM Fan
Brass N Wood Fan
It really depends on the person and their personality coming off of narcotic analgesics. Any medication could be difficult to stop taking after extended use, but the key is to titrate your dosage down (Consult your PCP to get the dosages right if that's the pursued route). Quitting any medication cold turkey could cause withdrawal like symptoms if you build up a decent enough blood level (Most medications don't produce the effects, but some can).

Physiology aspects aside, personality can be a factor in that you can feel like the medication is required to get through a day, or you have a routine set in place (If the medication is PRN, this might not be so important) breaking any routine can be difficult.

TL;DR: Weaning yourself off the medication is probably the best and easiest way to come off of it.
__________________
PowerPlay Paintball/Baylor Paintball
Baylor University Class of 2015 (BA Psychology/Child and Family Studies)
President - Active Minds at BU
MCB Feedback
TechPB Feedback
Quote:
Originally Posted by Cowboy View Post
a midget moose and a cross dressing pump player........yeah that seems about on par for MCB lol
War0411 is offline   Reply With Quote
Old 02-23-2013, 12:01 AM   #8 (permalink)
Made To
 
tlane77's Avatar
 
Join Date: Feb 2010
Location: Haverhill, MA

CCM Fan
It's your labrum on the cup of your hip. Same thing that holds your humerus in the glenoid.

Labial would make it a vagina

If you're trying to come off narcotics you should ask for Toridal. It's Advil on steroids.
__________________

Boston Creepers
MCB Feedback
tlane77 is offline   Reply With Quote
Old 02-23-2013, 12:17 AM   #9 (permalink)
Cloud Cuckoolander
 
Timmycuddler's Avatar
 
Join Date: Feb 2009
Location: KCMO

CCM Fan
AKA Fan
Brass N Wood Fan
Palmers Fan
RTP Fan
Tramadol is serotonergic, so it definitely can affect mood. It makes me feel dulled and depressed; on a side note avoid mixing it with psychedelic drugs.
__________________
MCB Feedback!IOG Feedback!
My Unofficial Rotor Manual!

The Llama Cavalry Has Arrived!!!
I'm a PC, and LINUX was my idea!
Timmycuddler is offline   Reply With Quote
Old 02-23-2013, 12:21 PM   #10 (permalink)
Active Member
 
guardian's Avatar
 
Join Date: May 2009
Location: on the moon

If you use any opiate for a length of time, your body will develope a dependency for them. Personality has nothing to do with opiate addiction, that's just the nature of the beast . Personality only comes into play if the person has already developed a habit of using drugs recreationally or using for escaping reality. Withdraw will be a painful experience. The only real way to get off opiate addiction is to experience the physical pain and sickness of withdraw cold turkey. If your perscription results in addiction, don't fall for the over hyped bullsh%$# of methadone. Methadone does absolutely nothing for reducing withdraw , the only thing it used for is to substitute the euphoric effects of the opiates while fullfilling your bodies craving for opiates. Methadone is nothing more than a synthetic opiate without the pain numbing/euphoric effect of real opiates . If a full blown addiction developes, you may very well need a good support base from friends and family to help you through it. Breaking an opiate addiction can easily become the most painful 3-4 weeks of your life.

All this posted above I've learned by witnessing first hand through family and friends going through pill addictions caused by both rec use and over-perscription from the local pill pushing quacks masquarading as doctors .

Also, make sure to talk to your doctor about all your other medications, especially the anti-inflamitory one. There has been many documented overdose cases associated with NSAIDS (anti-inflamitory meds) and opiates .
__________________
My feedback :
feedback
guardian is offline   Reply With Quote
Reply

  mcarterbrown.com » General » General Chat

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On

Forum Jump


All times are GMT -4. The time now is 05:14 AM.


Powered by vBulletin® Version 3.8.6
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO
© MCB Network LLC